Just to try to clarify a couple of things here...
Suboxone contains the opiate buprenorphine. It's what is called a 'partial opioid agonist' or 'agonist/antagonist' meaning that it stimulates some types of opioid receptor (primarily the μ and to a lesser extent the δ receptors) in the body and blocks others (especially the κ receptor). This is where the O/D risk comes from - it's less likely to occur than with 'full agonist' opioids (morphine, oxycodone, etc.) but can only be partially reversed once it occurs.
Adding naloxone to the mix - it doesn't stop the actions of the buprenorphine because it acts primarily at that μ receptor (to a much lesser extent at the δ & κ) , so it shouldn't throw the person into withdrawals unless they'll not taking it as advised or have an abnormal response in the way they take up and metabolise the med.
When it WILL cause serious withdrawal is if they take it too soon after something like morphine, oxy, methadone - because it will cut off all the effects of that opioid. In case people aren't aware - naloxone is the 'emergency drug' that they give people who have overdosed.
As for Subutex - we have buprenorphine here as a regular pain med - both in the sub-lingual tablet form as a BT medication, and as a patch. (Also injectible used by doctors) I've never used it from a patient perspective as I'm allergic to patches but I know a few who've used patches with reasonable results.
RB - I'm afraid I can't help with your question from any sort of personal experience, but I from a pharmacological point of view I can't see an issue. It seems that the 1/2 life of Suboxone (the amount of time it takes for 1/2 the drug) to leave your body) 20-70 hours (average of 37 hours). This means (I think - though I wouldn't rely on my maths at the moment), that it would take an average of about three weeks to clear completely from your system, but could be less or could be a lot longer. Once the med is completely cleared from your system, it wouldn't prevent you from taking Oxycontin or another strong opiate medication, but obviously it's something you're going to have to do in very close consultation with your doctor.
I hope that helps a little.
Moderator - Chronic Pain Forum
Full body CRPS with spasms, dystonia & contractures, gastroparesis, orthostatic hypotension,bradycardia/tachycardia, bursitis, CTS, osteoporosis, multiple compression fx, disc bulges.
Oxycodone ER/IR, Topamax, Mobic, Somac, Cipramil, Midodrine, Vit D & C, SCS, baclofen/bupivacaine pump